Flash Flood, Power
- When
- February 28, 11:00 AM MST to 4:00 PM MST
- Where
- Power County, East Portion
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.717, -112.800
Heavy rain caused some road damage in Power County. The Arbon Valley Highway pavement was undercut and a bridge destabilized 5 miles south of the Pocatello airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Heavy rain caused some road damage in Power County. The Arbon Valley Highway pavement was undercut and a bridge destabilized 5 miles south of the Pocatello airport. Highway 37 five miles north of Rockland was covered with mud and debris.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 28, 9:15 AM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 915 AM MST TUE FEB 28 2006 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. LATEST SATELLITE IMAGERY SHOWING MOIST SUB-TROPICAL FETCH STREAMING INLAND ACROSS SRN IDAHO AHEAD OF UPPER TROUGH NOW LIFTING NE THROUGH THE PAC NW STATES. RADAR IMAGERY CONTINUES TO SHOW A STEADY STREAM OF PRE-FRONTAL PRECIPITATION LIFTING NE INTO THE CNTRL AND NRN MOUNTAINS. SNOW LEVELS WERE RUNNING BETWEEN 6500-7500 FEET MSL IN THE CNTRL/NRN MOUNTAINS TO 7000-8000 FEET MSL ACROSS THE SRN HIGHLANDS. SURFACE ANALYSIS PLACES MAIN SURFACE WAVE IN THE LEE OF THE WASHINGTON CASCADES WITH ASSOCIATED COLD FRONT EXTENDING SOUTH THROUGH CNTRL OREGON WITH A SECONDARY SURFACE TROUGH BUILDING THROUGH NE NEVADA MUCH LIKE A WARM FRONT. THIS SECONDARY WAVE COUPLED WITH A MESO-HIGH OVER KJAC WERE PRODUCING STRONG SOUTH WINDS EXITING THE SRN CANYONS THIS MORNING. LATEST 12Z GUIDANCE WAS INDICATING A SLIGHTLY SLOWER PROGRESSION OF THE FRONT SHIFTING INTO SE IDAHO AROUND 1PM THIS AFTERNOON AND EXITING THE ERN HIGHLANDS AROUND 8PM THIS EVENING. CURRENT FORECAST HAS MAIN THREATS WELL IN HAND WITH NO UPDATES REQUIRED AT THIS TIME. SEE PREVIOUS DISCUSSION BELOW. HUSTON WARM WINTER STORM PUSHING IN RIGHT NOW AND SHOULD BRING HIGH ELEVATION SNOW AND WINDS. SINCE SNOW EVENT APPEARS TO BE LASTING THROUGH TONIGHT WITH ACCUMULATIONS TAPERING OFF FROM WEST TO EAST STARTING AROUND MIDNIGHT...HAVE EXTENDED WINTER WEATHER PRODUCTS THROUGH MIDNIGHT IN THE WEST AND THROUGH THE TONIGHT PERIOD IN THE EAST. THIS IS MAINLY DUE TO THE SNOW EVENT FOR THIS STORM WINDING DOWN...AS ACCUMULATIONS TODAY AND TONIGHT WILL BE MODERATE. WIND ADVISORY ISSUED FOR ZONES 17 AND 21. NEARBY KTWF ALREADY GUSTING ABOVE ADVISORY CRITERION...ALTHOUGH MOSTLY DUE TO DOWNSLOPE MIXING. THE FRONT...WHEN IT COMES THROUGH...SHOULD ALSO MIX DOWN THE HIGHER MOMENTUM. DIRECTIONAL SHEAR WILL ALSO LESSEN IN THE POST FRONT ENVIRONMENT. WACHTER WIND SCHEME SCORE FOR THIS AFTERNOON RANGES IN UPPER 60 LOWER 70 WHICH IS NEAR HIGH WIND WARNING. HAVE ATTEMPTED TO ADJUST THE WINDS. ALSO...ENOUGH INSTABILITY WITH THIS ORGANIZED SYSTEM ALSO MEANS A THREAT OF THUNDERSTORM ACTIVITY...MAINLY IN THE SOUTHERN ZONES WHERE BREAKS IN CLOUD COVER WILL AID DEVELOPMENT. ALSO...STRONGER UPPER LEVEL WINDS IN THE SOUTH AND EAST. SO HAVE ADDED AFTERNOON THUNDERSTORMS TO THE MIX OF WEATHER IN STORE FOR TODAY. LEFT MOST OTHER THINGS UNCHANGED. DOWNSLOPE WINDS HAS ALREADY PRODUCED THE MAXIMUM HERE IN KPIH WITH 50 DEG. SO DONT EXPECT TO USE THIS DATA IN FUTURE DIURNAL CURVES. MESSICK .LONG TERM...FRIDAY THROUGH TUESDAY. BOTH THE EC/GFS MODELS IN GOOD AGREEMENT WITH LONGWAVE TROF REMAINING ALONG THE WEST COAST. A SERIES OF WAVES WILL EJECT NORTHEAST FROM MAIN TROF AND PROVIDE THE AREA WITH A MILD BUT WET FLOW. NEGATIVE TILT TROF SLIDES ACROSS AREA ON FRIDAY/FRIDAY NIGHT FOR A SHOT OF MTN SNOW AND VALLEY RAIN. SHARP UPPER RIDGE TO BUILD INTO AREA FOR SAT/SUN SO LOWERED POPS BOTH OF THESE DAYS. NEXT SYSTEM WILL ADVANCE SLOWLY INLAND AND KEEP AREA WET AND WARM BOTH MON-TUE. WINTHER && .AVIATION...SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE THIS MORNING WITH MVFR CONDITIONS FORECAST IN SHOWERS. CONDITIONS WILL DETERIORATE THIS AFTERNOON AS A COLD FRONT MOVES FROM CENTRAL OREGON AT 15Z TO A KRXE TO KPIH LINE BY 21-00Z. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ALONG FRONT WILL PRODUCE IFR CONDITIONS FOR SEVERAL HOURS. SNOW LEVELS WILL GRADUALLY FALL FROM 7500 FEET THIS MORNING TO 5500 FEET LATE TONIGHT. IN ADDITION...SURFACE WINDS ACROSS THE LOWER SNAKE PLAIN AND EASTERN MAGIC VALLEY WILL BE FROM THE SOUTH 25 TO 35 KTS WITH GUSTS TO 45 KTS SHIFTING TO WESTERLY AS THE FRONT PASSES. WINTHER/RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 9 PM MST THIS EVENING FOR IDZ017-IDZ021. HEAVY SNOW WARNING UNTIL MIDNIGHT MST TONIGHT FOR IDZ018-IDZ031. WINTER STORM WARNING UNTIL 6 AM MST WEDNESDAY FOR IDZ019. SEE LATEST BULLETINS FOR ADDITIONAL LATEST INFORMATION. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 445 AM MST TUE FEB 28 2006 IDZ017>025-031-032-011300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 445 AM MST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT. A STRONG AND WARM PACIFIC STORM IS CURRENTLY CROSSING CENTRAL IDAHO AND WILL MOVE OUT LATE TONIGHT. THE STORM IS BRINGING HAZARDOUS WINDS AND RAIN TO VALLEY AND LOWER MOUNTAIN ELEVATIONS...AND HEAVY SNOW TO LOCATIONS ABOVE THE 6500 FOOT ELEVATION. SNOW ACCUMULATIONS WILL BE MOST HEAVY IN THE WOOD RIVER WATERSHED AND IN THE SAWTOOTH MOUNTAIN AREA. MODERATE TO HEAVY SNOW ACCUMULATIONS CAN ALSO BE EXPECTED IN THE UPPER SNAKE HIGHLANDS NEAR YELLOWSTONE NATIONAL PARK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER PACIFIC STORM WILL APPROACH EASTERN IDAHO LATE THURSDAY THROUGH LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 44 km away, was scanning. The volume nearest the first event began at 17:57 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490898.